MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years after post initial procedure, the physician elected to explant the stent graft due to sac enlargement.The physician removed the device on (b)(6) 2023, and it was reported that the patient is currently in good health with no complications.
 
Additional Manufacturer Narrative
The explanted stent graft will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : the device has not been received as of yet.
 
Additional Manufacturer Narrative
The reported event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported event/incident.The device was not returned to endologix for evaluation because it remains implanted.An evaluation of the returned device was completed.Endologix conducted a comprehensive assessment of the returned afx2 bifurcated stent graft, which had been securely transported in a biohazard containment bag, inside a shipping box for safety during transit.Upon careful inspection, there was noticeable evidence of blood and tissue residue present on the device.To mitigate any potential contaminants, a thorough decontamination procedure was done.Visual examination of the afx2 bifurcated stent graft did not reveal the existence of any signs of compromise in terms of integrity.A meticulous scrutiny of the stent graft material (eptfe) affirmed that there was no discernible degradation/tears in the graft's material.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx2 surgical conversion with explant is confirmed.The aneurysm enlargement is unconfirmed.This is moderately consistent with the reported adverse event/incident.The safety and effectiveness of 34 mm proximal extensions paired with 25 mm bifurcated stent grafts have not been definitively proven.If choosing a 34 mm proximal extension, it is crucial to use only a bifurcated stent graft with a 28 mm diameter body.Straying from these recommended size parameters could result in insufficient sealing or compromised blood flow, emphasizing the need for careful product use.This could have contributed to the reported event, but that could not be conclusively determined.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as discharged to home on postoperative day five in good condition.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar events/incidents.Device iteration is afx2.Corrections: h6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17745955
Report Number2031527-2023-00226
Device Sequence Number5460987
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)230210
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model NumberBEA25-100/I16-40
Device Lot Number2331097-008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 2317453005
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale